Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 54, NWS JSJ
NWS JSJ issued this flash flood warning at May 23, 2005, 1:06 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2005, 1:06 PM CDT (18:06 UTC)
- Expired
- May 24, 2005, 7:45 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 231810
FFWSJU
PRC019-045-047-105-232045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
206 PM AST MON MAY 23 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COROZAL
COMERIO
BARRANQUITAS
NARANJITO
* UNTIL 445 PM AST
* AT 159 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND SCATTERED THUNDERSTORMS...SOME WITH VERY HEAVY RAIN
AFFECTING THESE AREAS. RADAR ESTIMATES AND U.S.G.S. RAIN GAUGES
INDICATE BETWEEN 2 TO 4 INCHES OF RAINFALL HAVE ALREADY FALLEN OVER
PARTS OF THE WARNING AREA AND IT CONTINUED TO RAIN. RIVER SENSORS
ALREADY INDICATE RAPID RISES ALONG MOST RIVERS AND STREAMS AND WATER
SURGES ARE LIKELY. ADDITIONAL RAINFALL WILL LIKELY RESULT IN FLASH
AND RIVER FLOODING WITHIN IN THE WARNED AREA. ALSO...MUDSLIDES ARE
LIKELY OVER AREAS OF STEEP TERRAIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
LAT...LON 1825 6627 1828 6629 1828 6621 1825 6618
1822 6618 1822 6627
$$
RAM/BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 23, 5:15 AM CDT, 7 hours 51 minutes earlier.
Area forecast discussion, May 23, 5:15 AM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 615 AM AST MON MAY 23 2005 .DISCUSSION... LLVL TROF WITH BROAD SURFACE REFLECTION PER LAST EVENING QUIKSCAT PASS APPEARED TO BE ACROSS THE N MONA PASSAGE ENE ACROSS NW P.R. AND THEN ARCHING NE INTO THE CENTRAL ATLANTIC...STILL REMAINING N OF CULEBRA AND THE VIRGIN ISLANDS. A MID LEVEL SHORT WAVE AND MILD DIVERGENCE ALOFT CONTINUE TO SHIFT NE THIS MORNING AND ARE BEGINNING TO EXIT THE LOCAL AREA...AND WILL LEAVE A MORE STABLE UPPER ATMOSPHERE FOR THE AFTERNOON. HOWEVER...ABUNDANT LLVL MOISTURE AND A MORE NLY LLVL FLOW BUILDING INTO THE LOCAL AREA BEHIND THIS TROUGH ARE EXPECTED TO COMBINE WITH AMPLE MORNING SUNSHINE TO FORCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE N SLOPES AND INTERIOR OF P.R. AND GRADUALLY MOVE EASTWARD THROUGHOUT THE AFTERNOON. BROAD LLVL CONVERGENCE ACROSS THE VIRGIN ISLANDS AND OUR EASTERN WATERS WILL MAINTAIN SCATTERED SHOWERS AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THERE...WHERE RAIN CHANCES WILL ALSO REMAIN GOOD. OUTFLOW BOUNDARIES MOVING SSE OUT OF HISPANIOLA OVERNIGHT HAVE CREATED OTHER CONVERGENCE LINES ACROSS THE SW CARIB WATERS THAT WILL MAINTAIN SCATTERED CONVECTION ACROSS THE LOCAL CARIB WATERS. THE LLVL TROUGH IS FORECAST TO DRIFT ESE AND BECOME SNAGGED ACROSS THE MOUNTAINOUS INTERIOR OF P.R. THIS AFTERNOON AND EVENING...WHILE BECOMING MORE WEST TO EAST ALIGNED ACROSS THE N VIRGIN ISLANDS. THIS TROUGHING AND ASSOCIATED AMPLE LLVL MOISTURE ARE FORECAST TO LINGER ACROSS THE LOCAL AREA AT LEAST THROUGH TUESDAY EVENING WHILE WEAKENING. A WEAK LLVL FLOW AND SUNSHINE AGAIN TUESDAY MORNING SHOULD ALLOW FOR GOOD SEA BREEZE CONVERGENCE ACROSS P.R. AND TO A MUCH LESSER EXTENT THE VIRGIN ISLANDS FOR ACTIVE PULSE TYPE THUNDERSTORMS ON TUESDAY. HIGH PRESSURE IN THE LLVLS THEN SHIFTS WELL NE OF THE LOCAL AREA ON WEDNESDAY TO PRODUCE A WEAK ESE TO SE LLVL FLOW THAT WILL GRADUALLY PUSH THE REMNANTS OF THIS TROUGH AND ASSOCIATED MOISTURE TO THE NW FOR A GRADUAL DECREASE IN LLVL MOISTURE WED AND THU. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 77 91 77 / 60 50 40 20 STT 88 78 89 79 / 70 50 50 40 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 70
Hazardous weather outlook, May 23, 5:00 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAY 23 2005 PRZ001>013-AMZ710>750-241000- 600 AM AST MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A SURFACE TROUGH EXTENDING FROM JAMAICA EASTWARD ACROSS THE NORTHWEST COAST OF PUERTO RICO WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. SEA BREEZE EFFECTS COMBINED WITH MOIST UNSTABLE AIRMASS AND LIGHT WEST WINDS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP MAINLY ALONG THE NORTH AND EAST HALF PART OF PUERTO RICO...ALTHOUGH THE OTHER SECTIONS WILL SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINS COULD BE EXPECTED TODAY ALONG THE NORTH HALF OF PUERTO RICO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. VIZ001-002-AMZ710>730-241000- 600 AM AST MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A SURFACE TROUGH EXTENDING FROM JAMAICA EASTWARD ACROSS THE LOCAL ATLANTIC WATERS OFF SHORE OF THE VIRGIN ISLANDS WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. LIGHT WEST WINDS COMBINED WITH MOIST UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE TERRITORY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:48 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| May 23, 2:25 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.